Top answers from doctors based on your search:
Disclaimer

benadryl zyrtec interaction

A female asked:
Dr. Jovita Anyanwu
30 years experience Internal Medicine
Combining the three : May not be a good idea . What are your symptoms sometimes a doctor may add steroids and other instructions to control severe allergic Rhinitis

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 38-year-old member asked:
Dr. Andrew Murphy
29 years experience Allergy and Immunology
Not really: These are both antihistamines. If both are needed then physician guidance should be sought.
A 43-year-old member asked:
Dr. Brian Bezack
18 years experience Pediatric Pulmonology
Depends: The combination can cause increased drowsiness; however, if you are taking zyrtec for allergies and you have an allergic reaction, you can take an add ... Read More
1
1 thank
A 20-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
57 years experience Allergy and Immunology
Less likely: Although Zyrtec can cause drowsiness in 10-15% of the people, it is likely to cause much less drowsiness than Benadryl (diphenhydramine) which is oft ... Read More
1
1 thank
A 29-year-old male asked:
Dr. Paul Carter
A Verified Doctor answered
A US doctor answered Learn more
Yes: If you take the recommended dose, it should be okay to combine these two medications.
3
3 thanks
A 48-year-old member asked:
Dr. John Chiu
Dr. John Chiu answered
57 years experience Allergy and Immunology
Yes: Antihistamine is safe even with 4x the average daily dose. The major side effects would be dry mouth and drowsiness ( the latter much less common if ... Read More
1
1 thank
A 46-year-old member asked:
Dr. Franklyn Gergits
29 years experience ENT and Head and Neck Surgery
Zyrtec and Benadryl (diphenhydramine): Hello. These two antihistamines taken together will probably cause sedation. As physicians, we often times double up on antihistamines in challenging ... Read More
2
2 thanks
A 32-year-old member asked:
Dr. Brant Ward
13 years experience Allergy and Immunology
Probably not helpful: Both drugs need to be absorbed by the GI system before they take effect to stop itching and sneezing (can take up to 1 hr). Benadryl (diphenhydramine) ... Read More
3
3 thanks
A member asked:
Dr. Jeffrey Lehr
54 years experience Allergy and Immunology
Yes: Both can cause drowsiness.Saution when need to be at peak of concentration. Both can add to urinary steam reduction.
1
1 thank
A 32-year-old member asked:
Dr. Yash Khanna
57 years experience Family Medicine
Yes you can: Yes you can if your symptoms are not controlled with zyrtec (cetirizine) alone for short period.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month